Loss of sexual pleasure - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 05-15-2010, 04:28 AM   #1 (permalink)
 
Status: SAS Member
Join Date: Sep 2009
Posts: 27



Default ...

...
Indifferent is offline   Reply With Quote
Old 05-15-2010, 07:01 AM   #2 (permalink)
 
Status: SAS Member
Join Date: Jan 2009
Location: UK, Hertfordshire
Gender: Male
Age: 23
Posts: 2,661



Default

Wellbutrin enhances sexual pleasure, so does Remeron. They can both be combined with an SSRI for a good effect.
__________________

euphoria is offline   Reply With Quote
Old 05-15-2010, 09:38 AM   #3 (permalink)
 
Status: SAS Member
Join Date: Apr 2010
Posts: 664



Default

Quote:
Originally Posted by Indifferent View Post
I'm a 25-year-old male suffering from depression and social anxiety and I no longer receive pleasure from stimulation during masturbation or sexual intercourse. It gradually started when my depression got worse, and also before I started taking any meds.
Does anyone have experience about what could be done? Is there some psych-medication I could take to correct the problem? My psychiatrist could offer me no advice.
So since taking (what meds?) did this happen? In other words you mean that your having a complete lack of ability to acheive an errection?
hensley258 is offline   Reply With Quote
Old 05-15-2010, 12:32 PM   #4 (permalink)
 
Status: SAS Member
Join Date: Sep 2009
Posts: 27



Default

Quote:
Originally Posted by hensley258 View Post
So since taking (what meds?) did this happen? In other words you mean that your having a complete lack of ability to acheive an errection?
Whoops, sorry, I forgot to mention that this problem existed even before taking any meds. Don't really notice much of a differerence since starting on antidepressants. Except that if I take a high concentration, I can no longer achieve an erection at all.
And, no, I can achieve a 70-90% erection, but I receive (practically) no pleasure from stimulation.
Indifferent is offline   Reply With Quote
Old 05-15-2010, 12:52 PM   #5 (permalink)
 
Status: SAS Member
Join Date: Oct 2009
Location: Scotland
Gender: Male
Posts: 297



Default

It's very common. I've had it on and off for years. With Paxil/Paroxetine/Seroxat my erection was about 70-90% too. It was enough to have sex but it didn't feel hard enough to me and wasn't very nice.

I'm now on Escitalopram and erections are more like 90-95% but I take longer to reach orgasm and sometimes there is no pleasure from it. (Which is actually ok because at least now I can have sex and I can 'perform' decently).

With the paxil, changing the dosage helped things, as did eating certain things (I think). I think with both drugs though, half of it is all in your head. The pills do have some effect, but I think it's mostly your frame of mind. If you are a bit anxious and stressed, then you don't get as hard, and you don't get as much pleasure from an orgasm. When you are super relaxed and happy and in a good mood, everything can seem pretty normal. That's how it works for me anyway.

So yeah, try talking to your doctor about changing the dosage. Sometimes increasing the dose can help, strangely. Also, when I complained about weaker erections to my doctor, he said to just take Viagra (even though I was in my mid 20's). He said it's perfectly fine to do that, but I never did that. You might want to try that though.

And if that doesn't work, then what euphoria said is a good idea. From what I've read on the web, there are usually drugs that you can take that counteract the sexual side effects of whatever drug you are taking. My doctor said he didn't want to do that because he said, "It's simply bad medicine to prescribe a second drug to ease the effects of the first drug", so he preferred to just put me on a different medicine to begin with. But a more open minded doctor might give it a shot.
__________________
Currently taking 20mg of Paroxetine (Seroxat). It's not very useful. Better than nothing.. but only just.
pixies is offline   Reply With Quote
Old 05-15-2010, 01:24 PM   #6 (permalink)
 
podizzle's Avatar
 
Status: Astral Warrior
Join Date: Nov 2003
Location: Detroit, MI
Posts: 191



Default

get your testosterone levels up. zinc is good, sleep is good, lifting weights is good.
podizzle is offline   Reply With Quote
Old 05-15-2010, 02:43 PM   #7 (permalink)
 
Status: SAS Member
Join Date: Apr 2010
Posts: 664



Default

Quote:
Originally Posted by Indifferent View Post
Whoops, sorry, I forgot to mention that this problem existed even before taking any meds. Don't really notice much of a differerence since starting on antidepressants. Except that if I take a high concentration, I can no longer achieve an erection at all.
And, no, I can achieve a 70-90% erection, but I receive (practically) no pleasure from stimulation.
Like Pixies said a very good number of antidepressants can have this effect. A problem only made worse if you had issues prior to meds.

In my case I actually liked the prolonged ability that SSRI's and SNRI's gave me during sex. Every man likes to please his woman and when you can go 3 times longer due to the meds it's a plus if you ask me.

As for the lack of firmness of the errection, that is a problem meds never gave me, like the other guy said, perhaps trying to raise testosterone would help that or you could always take Viagra or Cialis which will absolutly make you much harder.

Do a google search on how to use natural suppliments to Raise testosterone. GNC sells all kind of stuff to do just that and add viagra to the mix and problem solved.

Due to the meds you can still expect prolonged ejaculation and sometimes no ejaculation during intercourse, but you'll be a real fan with the Women in your life. Some Women love when a man can go a long time. No woman wants a man that pops in 30 seconds. so gotta do the math on that one.

Try to look at it from a positive prospective rather than, "Oh man it takes too long for me to finish." Most women would say "Good that's longer pleasure for me!?

Just work on that errection and your all set.
hensley258 is offline   Reply With Quote
Old 05-15-2010, 09:27 PM   #8 (permalink)
 
Status: SAS Member
Join Date: Jan 2009
Location: UK, Hertfordshire
Gender: Male
Age: 23
Posts: 2,661



Default

Even if you can last ages, I'm guessing if you lack sexual pleasure it'd probably be a pretty boring performance in bed, as there'd be very little desire and passion. No offence, just my guess as I suffer a similar problem (even without meds I have general and sexual anhedonia, but SSRIs make it worse), and I would totally suck at sex if I ever tried it...

Have you tried drinking a bit of coffee prior to sex?
__________________

euphoria is offline   Reply With Quote
Old 05-16-2010, 01:01 AM   #9 (permalink)
 
Status: SAS Member
Join Date: Sep 2009
Posts: 27



Default

To all above:
Just clarifying, that in addition to not getting a 100% erection and not getting an orgasm, I also receive practically no pleasure from stimulation. Weirdly enough, this anhedonia also leads to a quick premature ejaculation (withouth orgasm/pleasure). So my situation is pretty dire.

Quote:
Originally Posted by euphoria View Post
Have you tried drinking a bit of coffee prior to sex?
I don't drink coffee, but why do you propose this?
Indifferent is offline   Reply With Quote
Old 05-16-2010, 01:41 AM   #10 (permalink)
 
Status: SAS Member
Join Date: Jan 2009
Location: UK, Hertfordshire
Gender: Male
Age: 23
Posts: 2,661



Default

It increases dopamine, and is a nonselective PDE inhibitor - Viagra is a PDE5 inhibitor so there should be some minor similarity in its ability to enhance sexual function in low doses.
__________________

euphoria is offline   Reply With Quote
Old 05-16-2010, 01:42 AM   #11 (permalink)
 
Status: SAS Member
Join Date: Jan 2009
Location: UK, Hertfordshire
Gender: Male
Age: 23
Posts: 2,661



Default

But I would probably choose either Remeron or Wellbutrin for this purpose.
__________________

euphoria is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
loss of pleasure in simple things kev Secondary Disorders 1 10-28-2008 12:05 AM
Anhedonia (loss of pleasure/feelings) Lyric Suite Medication 8 05-11-2008 10:10 AM
Loss of libido/sexual side effects of medication LostAgain57 Medication 11 02-15-2008 09:17 PM
Hearing loss is making SA worse/memory loss. saint liebowitz Secondary Disorders 8 06-25-2006 08:12 PM

All times are GMT -7. The time now is 06:22 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.